i have white dots on my nails for more then 5 months now, they wont go, i was being investigated for liver issues but it turns out it was fatty liver, i decided to start losing weight and stuff, wel i lost 2 stones quite rapidly, could this have caused the dots? but its been a good few months i havent lost weight, i have gone back to my normal diet too, i heard liver issues can cause them but are rare and kidney disease, would this be due to the rapid weight losss?
some kind of defficiency? i tried taking calciium tabs and zinc tabs they dont really fix the dots.`
The symptoms are suggestive of leuconychia. It is a medical term for white discoloration appearing on nails. Causes of leuconychia are trauma to the nail, zinc deficiency, hypoalbuminaemia (low albumin), which is caused by the nephrotic syndrome (a form of kidney failure), liver failure, protein malabsorption and protein-losing enteropathies. My sincere advice is to consult a physician and get all these possibilities evaluated.
thanks for the reply, i tried zinc for a while it didnt help, i was given vitamin d3 with calcium
that seems to help clear the white dots, also vitamin b3 (niacin) helps clear them too, but they do come back when i stop any of these suppliments? i do get joint and bone pains at times too.
If you are having joint pains along with these white spots then get an evaluation done from a physician and get all the above mentioned causes ruled out. It can be due to low proteins like albumin or liver causes.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.